PSA drop after hormonal therapy

18 Posts | Page(s): Prev 1 2 

RE: PSA drop after hormonal therapy

by MikeyR on Thu Apr 19, 2018 05:55 AM

Quote | Reply

Hi Dan,

Can you please explain which supplements and alternative therapies helped you?

Mike

RE: PSA drop after hormonal therapy

by Buckeye1 on Tue Aug 14, 2018 09:06 PM

Quote | Reply

Been on intermittent Lupron since 2005 which knocks it down to undetectable.  Oncologist waits until my PSA goes to 5 then I get a 6 month shot.  Just had my 3 shot in 13 years.  Bad news, is I have prostate cancer.  Good news, it is slow growing.

For hot flashes, a nice tepid shower before bedtime helps plus the cool Tempur-Pedic mattress (expensive).

Looking for ideas on handling the fatigue issue with Lupron.

Any suggestions?  

RE: PSA drop after hormonal therapy

by shipl on Tue Aug 21, 2018 10:20 AM

Quote | Reply

Charlie in Australia here, thought this might be a good opportunity for members I have been exchanging with to catch up on where my journey has taken me as it is about Hormone Therapy & PSA dropping .

There is no doubt the more you read on CC the more you realise that one size does not fit all & we are all affected & react very differently.

In brief October 2014, at 68 years old.  Diagnosed when PSA was around 20 ug/L, Gleason was 8, had none of your other  PC symptoms, never have. With support of family chose quality of life, alternate treatment with appropriate supplements & diet. It was hard work for 3 years but 3 years on tumour in prostate was undectable , still is, but my PSA started doubling & I started experiencing severe left shoulder & arm pain.

PSA had reached 720 by the time it was confirmed it had metastasised to hip, sternum, rib, tailbone, 8 on spine & 4 on each lung. 

Starded 3 monthly Lucrin injection immediately & a 50mg Bicalutimide tablet daily. 2 weeks later PSA was 37.8 and after 6 weeks PSA 0.53. Bone support injection was added monthly plus increased calcium intake. 

No testosterone, no sex drive (4 years now),everthing shrinking & was having 25 to 30 hot flashes a day about 10 to 12 of them at night so became sleep deprive, really knocked me around. Then the Oncologist put me on the magic drug, a 37.5 mg Venlafaxine capsule daily. Flashes became milder, dropped to 10 to 12 a day about 4 of them at night. 

8 months on & the 8 tumours on lungs have almost disappeared but have new one on spine at T7 , Then further 2 months on PSA starts rising , then doubling, gets to 19.8. Oncologist takes me off Bicalutamide & put me on 4 x 40mg Enzalutamide (Xtandi) capsules a day. In 2 weeks  PSA was downto 2.86, only been on it 1 month& 1 week now, Blood test in 2 weeks.

Flashes have increased in intensity, numbers about the same, but still tolerable, pain levels vary from day to day 2 to 6 out of 10, blood pressure is up & I certainly suffer with fatigue which I can manage, I also have to be mindful of possible seizures, weekness in thighs & calves as well as forgetfullness. But I am still going okay , still working 3 to 4 hours 5 days a week. I am monitored on a month to month basis 

They say this is the last drug for me unless something else comes out or I can go on on Chemo (No interest there) They gave me 17 to 22 months. I am keeping a close watch on the developement & direction of a nuclear medicine called L-177 PSMA617. It is worth researching. Might be Lu-177

Now at 72 I am told I will be on Lucrin injection the rest of my life, next one is Friday. However I am still very positive  & have the alternate treatments, which worked for me before, up my sleeve & will go there when the time comes.

Hope you are all going well & continue to fight this thing.  

Take care. Cheers Charlie   

RE: PSA drop after hormonal therapy

by OMB02 on Thu Aug 23, 2018 11:20 PM

Quote | Reply

Hey Charlie,

Great to hear from ya!

Have you ever been on Zytiga (abiraterone acetate) ?

I was on it for 11 months with Lupron and my PSA started to rise so my MO dropped it for me and now I'm getting Radium 223 with the Lupron.

Keep fighting!!

Take Care,

Monty

RE: PSA drop after hormonal therapy

by Buckeye1 on Sun Aug 26, 2018 04:48 PM

Quote | Reply

God Bless you Monty and Charlie and yes...keep up the fight.

RE: PSA drop after hormonal therapy

by Buckeye1 on Sun Aug 26, 2018 04:53 PM

Quote | Reply

Woops....hit post to soon.  Found that a protien drink once in mid-morning helps with the fatigue.  Was told excersise helps too so I started swimming (69 years old) which helped with a lot of aging issues.

Here is a great website that has the latest and greatest in PC research.  Hope this helps.

https://www.pcf.org/research/

RE: PSA drop after hormonal therapy

by jabconsl on Thu Sep 20, 2018 05:50 AM

Quote | Reply

On Mar 25, 2010 1:05 PM skidan wrote:

Yes its normal, what other treatment will you be using ? Hormonal therapy won't work forever and it is not a cure, plus who wants to live being chemically castrated. If you plan on only using hormonal therapy you need to change your diet and take supplements in order to beat the beast. Alternative treatment is what I have been using for 4 years and its been very effective.

Dan

Could you advise what alternative treatment you have found effective. I have had Hormone therapy for one round (3 months) and then 6 rounds of Chemotherapy. PSA low, but is rising.

RE: PSA drop after hormonal therapy

by skidan on Thu Sep 20, 2018 04:45 PM

Quote | Reply

On Apr 19, 2018 5:55 AM MikeyR wrote:

Hi Dan,

Can you please explain which supplements and alternative therapies helped you?

Mike

I suggest you check out my web site at

www.IBeatCancerHolistically.com

Initial psa 23.5, stage 3 the cancer escaped the prostate on the left side, all12 cores cancerous up to 70%, today 13 years later psa 0.251 I still have my prostate the psa numbers continue a negative velocity.

Dan

18 Posts | Page(s): Prev 1 2 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.